Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 491, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 29, 2007, 10:35 PM CDT for Frontier County, Nebraska. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2007, 10:35 PM CDT (03:35 UTC)
- Expired
- Sep 29, 2007, 11:00 PM CDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 156 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 10:45 PM CDT | TSTM WND DMG | 14 Sw Stockville, NE | WINDS 60 MPH OR GREATER WITH 6 TO 10 INCH DIAMETER TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 29, 6:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2348 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 22.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 300335
SVRLBF
NEC063-300400-
/O.NEW.KLBF.SV.W.0491.070930T0335Z-070930T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1035 PM CDT SAT SEP 29 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF CURTIS...
* UNTIL 1100 PM CDT.
* AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CURTIS TO MEDICINE CREEK RESERVOIR STATE RECREATION
AREA TO 22 MILES SOUTH OF MEDICINE CREEK RESERVOIR STATE RECREATION
AREA...OR ALONG A LINE EXTENDING FROM CURTIS TO 24 MILES NORTHEAST
OF MCCOOK TO 13 MILES SOUTHEAST OF MCCOOK...AND MOVING NORTHEAST AT
60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EUSTIS BY 1050 PM CDT...
LAT...LON 4037 10074 4068 10075 4070 9998 4048 9999
4042 10005 4042 10007 4040 10008 4036 10012
TIME...MOT...LOC 0335Z 240DEG 52KT 4066 10036 4038 10012
4015 10032
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 300349
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1049 PM CDT SAT SEP 29 2007
NEC063-300400-
/O.CON.KLBF.SV.W.0491.000000T0000Z-070930T0400Z/
FRONTIER NE-
1049 PM CDT SAT SEP 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR FRONTIER COUNTY...
AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF EUSTIS
TO 7 MILES SOUTHEAST OF HIGHWAY 18 MILE MARKER 30 TO 14 MILES SOUTH
OF MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR ALONG A LINE
EXTENDING FROM 18 MILES EAST OF CURTIS TO 25 MILES SOUTHWEST OF
LEXINGTON TO 25 MILES EAST OF MCCOOK...MOVING NORTHEAST AT 60 MPH.
LAT...LON 4037 10074 4068 10075 4070 9998 4048 9999
4042 10005 4042 10007 4040 10008 4036 10012
TIME...MOT...LOC 0349Z 240DEG 52KT 4076 10012 4048 9989
4025 10009
$$
SPRINGER000
WWUS53 KLBF 300359
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT SAT SEP 29 2007
NEC063-300409-
/O.EXP.KLBF.SV.W.0491.000000T0000Z-070930T0400Z/
FRONTIER NE-
1059 PM CDT SAT SEP 29 2007
...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY EXPIRES AT
1100 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR NORTH CENTRAL
NEBRASKA.
LAT...LON 4037 10074 4068 10075 4070 9998 4048 9999
4042 10005 4042 10007 4040 10008 4036 10012
TIME...MOT...LOC 0359Z 240DEG 52KT 4083 9995 4055 9972
4032 9992
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:28 PM CDT, 7 hours 7 minutes earlier.
Area forecast discussion, Sep 29, 3:28 PM CDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT SAT SEP 29 2007 .NEAR TERM (TONIGHT THROUGH TUESDAY NIGHT)...MAIN FORECASTING CHALLENGES LIE WITH SVR THREAT AND PRECIPITATION CHANCES TONIGHT...SUNDAY...MONDAY NIGHT AND TUESDAY. FOR TONIGHT...18Z LBF SOUNDING INDICATING A FAIRLY SIGNIFICANT CAP WITH A CONVECTIVE TEMP NEAR 87 DEGREES. AT 19Z THE TEMPERATURE WAS 81 DEGREES...SO THE CAP IS SLOWLY ERODING ATTM. WIND ADVISORY HAS BEEN MARGINAL THIS AFTERNOON AS HIGH LEVEL CIRRUS HAS LIMITED HEATING SOMEWHAT. QUICK GLANCE AT THE 18Z SOUNDING INDICATING DECREASED WINDS OFF THE SFC...SO WILL BE CANCELING THE WIND ADVISORY AT FCST ISSUANCE. CAP WILL BEGIN TO ERODE OVER THE NEXT COUPLE OF HOURS TO THE SOUTHWEST AND EXPECT CONVECTION TO FIRE ACROSS ERN COLORADO WITHIN THE 2 TO 4 HOURS. DEEP LAYER SHEAR REMAINS STRONG ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TDY...BUT REMAINS UNIDIRECTIONAL IN NATURE...FAVORING LARGE HAIL AND DAMAGING WINDS. MAY SEE A TORNADO THREAT INITIALLY THOUGH...ESPECIALLY OVER EASTERN AREAS IN ADVANCE OF THE SURFACE TROF AS LCLS AND 0-1 KM HELICITIES ARE MORE FAVORABLE. HAVE INCREASED POPS IN MOST AREAS FOR TONIGHT AS A LINE OF CONVECTION IS EXPECTED TO DEVELOP AND CONGEAL ACROSS THE CENTRAL CWA. COLD FRONT WILL MOVE ACROSS THE CWA OVERNIGHT CLOSELY FOLLOWED BY A H5 CLOSED LOW. TRACK OF THE UPPR SUPPORT WILL REMAIN JUST NORTH OF INTERSTATE 80. WITH THE TRACK OF THIS FEATURE REMAINING CONSISTENT...INCREASED POPS IN NRN AREAS AND LOWERED IN THE SOUTH. SOUTHERLY WINDS WILL INCREASE ON MONDAY...ALLOWING H85 DEW POINTS TO SURGE NWD INTO WESTERN AND NORTH CENTRAL NEBRASKA. ANOTHER PROGRESSIVE TROF WILL QUICKLY TRAVERSE THE CENTRAL ROCKIES AND EMERGE ONTO THE HIGH PLAINS MONDAY NIGHT. CONVECTION IS EXPECTED TO FIRE ACROSS THE HIGH PLAINS TO THE SOUTHWEST...LIFTING NEWD INTO THE AREA OVERNIGHT MONDAY. OVERNIGHT TIMING ATTM SHOULD LIMIT THE SEVERE THREAT. NONE THE LESS...HAVE INCREASED POPS AS MOISTURE RETURN MORE ROBUST WITH TDYS MODEL RUNS. .LONG TERM (WEDNESDAY THROUGH SATURDAY)...LOW AMPLITUDE WSWRLY FLOW ALOFT WILL PERSIST FROM MIDWEEK THROUGH LATE THURSDAY. SURFACE FRONT WILL REMAIN ANCHORED ACROSS THE DAKOTAS SO WARM AND DRY CONDS EXPECTED WITH THE PRECIPITATION FOCUS NORTH OF THE CWA. BY THURSDAY...RIDGING WILL BEGIN TO BREAK DOWN. ACROSS THE WESTERN CONUS AS A CLOSED SYSTEM DIVES SOUTH FROM SWRN CANADA. THE AMPLIFIED PATTERN WILL USHER IN A COLD FRONT ON FRIDAY...FOLLOWED BY UPPR SUPPORT ON SATURDAY. INTRODUCED POPS ACROSS THE NRN CWA FOR FRIDAY NIGHT AND SATURDAY AS BEST FORCING AND COUPLED JET DYNAMICS LOCATED OVER THE DAKOTAS. && AVIATION...THE GUSTY SOUTH WINDS WILL DIMINISH WITH THE APPROACH OF THE SURFACE TROUGH ACROSS THE PANHANDLE THIS EVENING. EXTENSIVE HIGH CLOUDINESS HAS ALSO LIMITED FULL HEATING POTENTIAL WITH 18Z KLBF SOUNDING SHOWING CAP IN PLACE EARLY THIS AFTERNOON. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING WITH A LATE EVENING EVENT AHEAD WITH STRONGER DISTURBANCE TO LIFT NORTHEAST OVERNIGHT GENERATE MORE WIDESPREAD CONVECTION ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THAT WILL SHIFT NORTHEAST ACROSS THE STATE INTO THE MORNING SUNDAY. CEILINGS ARE EXPECTED TO DROP OVERNIGHT AS FRONT MOVES SOUTHEAST BUT REMAIN WITHIN THE VFR CATEGORY OUTSIDE OF CONVECTION. THE EXCEPTION MAY BE ACROSS THE NORTHWEST WHERE CEILING MAY BECOME MVFR AFTER 30/12Z. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB/TLK
Hazardous weather outlook, Sep 29, 3:23 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT SAT SEP 29 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-300630- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 323 PM CDT SAT SEP 29 2007 /223 PM MDT SAT SEP 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT CONTINUES ACROSS THE OUTLOOK AREA TONIGHT. A COLD FRONT WILL MOVE EAST THIS EVENING AND BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT WITH SOME STORMS TO REACH SEVERE LIMITS WITH LARGE HAIL THE PRIMARY THREAT. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EVENING AS SEVERAL UPPER LEVEL DISTURBANCES LIFT NORTHEAST. WHILE THE PRIMARY THREAT IS LARGE HAIL AND ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE THREAT FOR THUNDERSTORMS WILL THEN LINGER INTO SUNDAY MORNING ACROSS THE NORTH CENTRAL AS THE SYSTEM PULLS NORTHEAST. THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY NIGHT INTO TUESDAY AS THE NEXT LOW PRESSURE SYSTEM MOVES EAST ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Sep 29, 7:06 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 12 NW HAYES CENTER 40.63N 101.18W
09/29/2007 E2.00 INCH HAYES NE PUBLIC
HEN EGG AND GOLF BALL SIZE HAIL COVERING GROUND
&&
MBYRDLocal storm report, Sep 29, 7:16 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 10 SE WALLACE 40.73N 101.03W
09/29/2007 E0.75 INCH LINCOLN NE PUBLIC
&&
MBYRDLocal storm report, Sep 29, 7:35 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL NORTH PLATTE 41.13N 100.77W
09/29/2007 E1.00 INCH LINCOLN NE NWS EMPLOYEE
&&
MBYRDLocal storm report, Sep 29, 10:06 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1006 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 7 S NORTH PLATTE 41.03N 100.77W
09/29/2007 E60 MPH LINCOLN NE PUBLIC
ESTIMATED 60 MPH GUST AT ANCHOR INN NEAR LAKE MALONEY
MARINA.
&&
SPRINGERLocal storm report, Sep 29, 10:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1014 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM TSTM WND GST 5 E NORTH PLATTE 41.13N 100.68W
09/29/2007 M59 MPH LINCOLN NE ASOS
WIND GUST TO 59 MPH RECORDED BY AUTOMATIC SURFACE
OBSERVING SYSTEM AT NORTH PLATTE AIRPORT
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 7:05 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Sep 29, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 24 min |
| Sep 29, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 49 min |
| Sep 29, 7:31 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 29 min |
| Sep 29, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Sep 29, 7:49 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 41 min |
| Sep 29, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 47 min |
| Sep 29, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| Sep 29, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 45 min |
| Sep 29, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Sep 29, 9:10 PM CDT | Tornado Warning | LBF | Keya Paha | 35 min |
| Sep 29, 9:13 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln | 47 min |
| Sep 29, 9:15 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 45 min |
| Sep 29, 9:16 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson, Perkins | 44 min |
| Sep 29, 9:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 62 min |
| Sep 29, 10:00 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Thomas | 30 min |
| Sep 29, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 30 min |
| Sep 29, 10:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.